Journal of Differential Geometry

Affine rigidity of Levi degenerate tube hypersurfaces

Alexander Isaev

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $\mathfrak{C}_{2,1}$ be the class of connected 5-dimensional CR-hypersurfaces that are 2-nondegenerate and uniformly Levi degenerate of rank 1. In our recent article, we proved that the CR-structures in $\mathfrak{C}_{2,1}$ are reducible to $\mathfrak{so}(3, 2)$-valued absolute parallelisms. In the present paper, we apply this result to study tube hypersurfaces in $\mathbb{C}^3$ that belong to $\mathfrak{C}_{2,1}$ and whose CR-curvature identically vanishes. By explicitly solving the zero CR-curvature equations up to affine equivalence, we show that every such hypersurface is affinely equivalent to an open subset of the tube $M_0$ over the future light cone $\lbrace (x_1, x_2, x_3) \in \mathbb{R}^3 \: \vert \: x^2_1 + x^2_2 - x^2_3= 0 , x_3 \gt 0 \rbrace$. Thus, if a tube hypersurface in the class $\mathfrak{C}_{2,1}$ locally looks like a piece of $M_0$ from the point of view of CR-geometry, then from the point of view of affine geometry it (globally) looks like a piece of $M_0$ as well. This rigidity result is in stark contrast to the Levi nondegenerate case, where the CR-geometric and affine-geometric classifications significantly differ.

Article information

Source
J. Differential Geom. Volume 104, Number 1 (2016), 111-141.

Dates
First available in Project Euclid: 6 September 2016

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1473186540

Digital Object Identifier
doi:10.4310/jdg/1473186540

Mathematical Reviews number (MathSciNet)
MR3544287

Zentralblatt MATH identifier
1353.53062

Citation

Isaev, Alexander. Affine rigidity of Levi degenerate tube hypersurfaces. J. Differential Geom. 104 (2016), no. 1, 111--141. doi:10.4310/jdg/1473186540. https://projecteuclid.org/euclid.jdg/1473186540.


Export citation